About this Journal Submit a Manuscript Table of Contents
International Journal of Mathematics and Mathematical Sciences
Volume 2013 (2013), Article ID 305926, 7 pages
http://dx.doi.org/10.1155/2013/305926
Research Article

The Height of a Class in the Cohomology Ring of Polygon Spaces

Department of Mathematics, University of the Ryukyus, Nishihara-Cho, Okinawa 903-0213, Japan

Received 26 September 2013; Accepted 9 December 2013

Academic Editor: Hernando Quevedo

Copyright © 2013 Yasuhiko Kamiyama and Kazufumi Kimoto. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Let be the configuration space of planar -gons having side lengths and modulo isometry group. For generic , the cohomology ring has a form where is the first Stiefel-Whitney class of a certain regular -cover and the ideal is in general big. For generic , we determine the number such that but .